MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL LUER-LOK; SYRINGE, PISTON

BD MEDICAL (BD WEST) MEDICAL SURGICAL LUER-LOK; SYRINGE, PISTON
Catalog Number 302832
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that particulate was observed in the final product.As a physical sample was not returned, a comprehensive sample evaluation could not be conducted.To support the investigation, one report containing four photographs and two charts was reviewed by the quality team.The photographs depict a particle recovered from a 50 ml falcon tube.One chart, associated with particle 1, indicates a match to cellulosic material, while the second chart, associated with particle 2, indicates a match to earwax; however, no percentage match values were provided.The probable materials identified in the charts are not associated with the syringe manufacturing process.The process is fully automated and does not involve direct handling of the units by associates.A device history record review was performed for material number (b)(4), lot number 3163953.This review did not identify any quality issues during production that could have contributed to the reported condition, and no related quality notifications were found.All manufacturing processes and final inspections were completed in accordance with established specification requirements.The manufacturing process is controlled, not classified.Based on the available investigation data, the customer-reported condition could not be confirmed.In the absence of a returned physical sample for evaluation, a probable root cause could not be determined.
 
Event or Problem Description
It is reported, syringe 30 ml, extrinsic particulate (cerumen - earwax) observed in final product.No patient harm.

Brand Name
LUER-LOK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25306527
Report Number1911916-2026-00243
Device Sequence Number18520924
Product Code FMF
UDI-Device Identifier00382903028320
UDI-Public(01)00382903028320(11)230706(17)280630(10)3163953
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302832
Device Lot Number3163953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown